Related Experiment Video
Updated: Jun 25, 2026

Preparation, Procedures and Evaluation of Platelet-Rich Plasma Injection in the Treatment of Knee Osteoarthritis
Published on: January 4, 2019
Thrombocytopenia after total knee arthroplasty
Vito Pesce1, Vittorio Patella, Antonio Scaraggi
1Unità Operativa Ortopedia e Traumatologia II, Azienda Ospedaliera Policlinico Bari, 11 Giulio Cesare Square, 70124 Bari, Italy.
Heparin-induced thrombocytopenia is a serious complication during antithromboembolic prophylaxis caused by anti-heparin/platelet factor 4 (PF4) complex antibodies. It typically arises 3 to 15 days after the beginning of therapy and may result in an increased risk of arterial and venous thromboembolism. This article presents a case of thrombocytopenia associated with vein thrombosis in a man who underwent a total knee arthroplasty (TKA).
Heparin-induced thrombocytopenia is a serious complication during antithromboembolic prophylaxis caused by anti-heparin/platelet factor 4 (PF4) complex antibodies. It typically arises 3 to 15 days after the beginning of therapy and may result in an increased risk of arterial and venous thromboembolism. This article presents a case of thrombocytopenia associated with vein thrombosis in a man who underwent a total knee arthroplasty (TKA).
Related Concept Videos
Peripheral Artery Disease V: Postoperative Nursing Management
Venous Thrombosis III: Interprofessional Care
Venous Thrombosis IV: Nursing Management
Disorders of Hemostasis
Thromboembolic Disorders
Two factors primarily cause thromboembolic conditions.
Anticoagulant Drugs: Low-Molecular-Weight Heparins
Venous Thrombosis I: Introduction